Alert archive / Tennessee / River Flood Advisories in 2018
River Flood Advisory 56, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 1, 2018, 7:03 AM CST for Grundy County, Tennessee. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2018, 7:03 AM CST (13:03 UTC)
- Expired
- Mar 1, 2018, 8:42 PM CST
- In force
- 14 hr
- Issued by
- NWS Nashville, TN
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elk River near Pelham (PELT1). The gauge peaked at 11.72 ft at Mar 1, 2018, 12:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03578000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 5:23 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 1, 5:23 AM CST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Nashville TN 523 AM CST Thu Mar 1 2018 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Rain continues across the mid state ahead of the front that will pass through the area later today. An additional 1 to 2 inches of rain will fall before its all said and done, mainly for the I-40 corridor and south. Flooding concerns will remain, especially for rivers and streams across the area. As the front passes through the area, afternoon winds will be out of the northwest around 15 to 20 mph with gusts up to 30 mph possible. Models do have some instability and decent shear through the morning and early afternoon, so kept in mention of isolated thunderstorms possible today as well. Rain chances will diminish through the day from west to east, and hopefully by this evening drier weather will take over at least through the weekend. As the upper trough and front continue off to the east, upper ridging will take its place. Temperatures will be a little cooler than we have seen, but still above normal through the weekend with highs in the mid 50s to low 60s. The drier weather will be welcomed relief from all of the rain the mid state has seen lately! Overnight temperatures Friday night and Saturday night will have most areas seeing lows in the upper 20s on the Plateau and around freezing elsewhere thanks to the clear skies and light winds. By Monday late morning/early afternoon. a Midwest trough will drag a cold front through the southeast, and rain chances will return. This looks to be a quick shot at precip with chances ending by late Tuesday morning. The GFS has a much more aggressive upper low, and thus, colder air behind the front. The ECMWF latest run comes in with a weaker low and is warmer than the GFS solution. The GFS has cold enough air late Monday night and early Tuesday morning to have some light snow potential on the northern Plateau. The ECMWF doesnt have any precip over the area by the time its cold enough for snow, so for now just have mention of rain through mid day Tuesday. Upper level solutions begin to differ a bit more after Tuesday, but there is some agreement on drier conditions returning. Therefore kept the rest of the forecast dry through early Friday morning. One thing models do agree on is temperatures slightly cooler with 850mb temps below zero over the mid state. This time of year, that will have high temperatures just below average which is in the low to mid 50s. So, on Wednesday and Thursday next week, put in some highs in the upper 40s to mid 50s to reflect the cooler solutions. && .AVIATION... 12Z TAF DISCUSSION. Light to moderate rain continues to stream into Middle TN, however the flight categories at most mid-state terminals remain VFR. Some reduction is likely later this morning as heavier rains move through, but these conditions should be short lived. Rains should begin to come to an end early this afternoon in the west (KCKV) and spread eastward through early evening. Winds will be light for the next couple of hours, but as fropa occurs late this morning through this afternoon, winds will shift to the northwest and become gusty. NW gusts of 20-25 kts are likely through about 03Z. && .CLIMATE... With February 2018 in the books, we can finally take a look at the official rainfall totals this month and how they stack up against the all-time records for the month of February at Nashville Airport: #1 1880 12.37 inches (leap year - 0.30 inch on 29th) #2 1890 10.95 inches (non-leap year) #3 2018 10.91 inches (so close) #4 1956 10.31 inches (leap year - no rain on the 29th) So, February 2018 slips into 3rd place with yesterday's rainfall (1.05 inches) at BNA, falling just short of second place. We noted leap years versus non-leap years here because we just barely averted a potential controversy. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until noon CST today for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........Unger
Hazardous weather outlook, Mar 1, 5:22 AM CST, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 522 AM CST Thu Mar 1 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-021130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 522 AM CST Thu Mar 1 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heavy rains will continue this morning, coming to an end during the afternoon hours. Flash flooding may be possible with any heavy rain that occurs this morning. Any river flooding that occurs will last into the upcoming weekend for many area creeks and rivers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Although conditions will be dry, river flooding will be ongoing Friday and through the weekend from the heavy rainfall received this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary for flooding.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:28 PM CST | Areal Flood Advisory | OHX | Bedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more | 3 hr |
| Feb 28, 9:13 PM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Grundy, Hickman, Lawrence and 7 more | 12 hr |
| Feb 28, 9:17 PM CST | River Flood Advisory | OHX | Perry, Wayne | 16 hr |
| Feb 28, 10:45 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more | 6 hr |
| Feb 28, 10:52 PM CST | Areal Flood Advisory | OHX | Cannon, Coffee, Davidson, DeKalb, Rutherford, Smith and 4 more | 6 hr |
| Mar 1, 1:29 AM CST | River Flood Advisory | OHX | Bedford | 12 hr |
| Mar 1, 4:42 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more | 4 hr |
| Mar 1, 4:44 AM CST | Areal Flood Advisory | OHX | Cannon, Coffee, Davidson, DeKalb, Rutherford, Smith and 4 more | 4 hr |
| Mar 1, 4:47 AM CST | River Flood Advisory | OHX | Coffee | 16 hr |
| Mar 1, 4:49 AM CST | River Flood Advisory | OHX | Bedford | 3 hr |
| Mar 1, 5:20 AM CST | River Flood Advisory | OHX | Marshall | 11 hr |
| Mar 1, 7:06 AM CST | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 3 hr |
| Mar 1, 7:15 AM CST | Flash Flood Warning | OHX | Hickman, Lewis, Maury, Perry | 3 hr |
| Mar 1, 7:23 AM CST | Flash Flood Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 3 hr |
| Mar 1, 7:24 AM CST | Flash Flood Warning | OHX | Cannon, Coffee, Grundy, Warren | 6 hr |
| Mar 1, 8:09 AM CST | River Flood Warning | OHX | Bedford | 24 hr |
| Mar 1, 8:09 AM CST | River Flood Warning | OHX | Bedford, Marshall | 24 hr |
| Mar 1, 8:11 AM CST | Areal Flood Advisory | OHX | Cumberland, DeKalb, Putnam, Van Buren, White | 4 hr |
| Mar 1, 8:41 AM CST | River Flood Warning | OHX | Stewart | 24 hr |
| Mar 1, 10:15 AM CST | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 3 hr |
| Mar 1, 10:17 AM CST | Flash Flood Warning | OHX | Hickman, Lewis, Maury, Perry | 3 hr |
| Mar 1, 10:19 AM CST | Flash Flood Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 3 hr |
| Mar 1, 1:19 PM CST | River Flood Warning | OHX | Perry, Wayne | 47 hr |
| Mar 1, 1:49 PM CST | River Flood Advisory | OHX | Davidson, Williamson | 19 hr |
| Mar 1, 4:17 PM CST | River Flood Warning | OHX | Marshall | 38 hr |
Nearby
River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.